Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 25, 2008, 7:08 AM CDT for Boone County, Callaway County, Montgomery County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2008, 7:08 AM CDT (12:08 UTC)
- Expired
- Jul 25, 2008, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:21 AM CDT | HEAVY RAIN 4.25 | Centralia, MO | RAINFALL BETWEEN 9PM THURSDAY UNTIL 5AM FRIDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 251208
FFWLSX
MOC019-027-139-251700-
/O.NEW.KLSX.FF.W.0081.080725T1208Z-080725T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
708 AM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL NOON CDT
* AT 703 AM CDT...THUNDERSTORMS PRODUCING HEAVY RAIN WERE LOCATED
OVER THE WARNED AREA. RADAR ESTIMATES THAT FROM 2...TO AS MUCH AS
4 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN SECTIONS OF BOONE...
CALLAWAY AND MONTGOMERY COUNTIES OVERNIGHT. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BEFORE THE SHOWERS AND
THUNDERSTORMS TAPER OFF LATE THIS MORNING.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING WELLSVILLE...STURGEON...SHAMROCK...ROCHEPORT...MURRY...
MONTGOMERY CITY...MIDWAY...HALLSVILLE...COLUMBIA...CENTRALIA...
BUELL...BELLFLOWER AND AUXVASSE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3925 9243 3924 9212 3907 9211 3905 9164
3915 9163 3913 9127 3885 9128 3885 9143
3877 9142 3876 9217 3886 9246 3898 9257
$$
GLASS1 follow-up statement
000
WGUS73 KLSX 251514
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 AM CDT FRI JUL 25 2008
MOC019-027-139-251700-
/O.CON.KLSX.FF.W.0081.000000T0000Z-080725T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALLAWAY MO-MONTGOMERY MO-BOONE MO-
1014 AM CDT FRI JUL 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
BOONE...MONTGOMERY AND NORTHERN CALLAWAY COUNTIES...
AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
SHOW LIGHT TO MODERATE RAIN CONTINUING OVER THE AREA. AN ADDITIONAL
1/4 TO 1/2 INCH OF RAIN IS POSSIBLE THROUGH NOON. WHILE THIS RAIN
IS NOT PARTICULARLY HEAVY...IT WILL BE FALLING ON GROUND THAT IS
ALREADY SATURATED AND WILL THEREFORE RUN DIRECTLY OFF INTO AREA
STREAMS. DANGEROUS FLASH FLOODING IS STILL A REAL THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLSVILLE...
STURGEON...SHAMROCK...MURRY...HALLSVILLE...CENTRALIA...BUELL...
BELLFLOWER AND AUXVASSE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3925 9243 3924 9212 3907 9211 3905 9164
3915 9163 3913 9127 3885 9128 3885 9143
3877 9142 3876 9217 3886 9246 3898 9257
$$
CARNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:53 AM CDT, 15 minutes earlier.
Area forecast discussion, Jul 25, 6:53 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT FRI JUL 25 2008
.DISCUSSION...
/400 AM CDT FRI JUL 25 2008/
RATHER COMPLEX FCST FOR TDY AND TNGT. FCST CHALLENGE FOR THIS
PACKAGE IS LOCATION AND TIMING OF CNVTN THIS AFTN AND TNGT.
ONGOING CNVTN ACRS MO AND IL IS EXPECTED TO CONT TO MOVE SWD THIS
MRNG AND GRADUALLY WEAKEN. THIS SHUD ALLOW FOR A BRIEF LULL LATE
THIS MRNG AND EARLY AFTN BEFORE REFIRING MID TO LATE AFTN ACRS NRN
MO AND SPREAD SEWD ACRS THE CWA. MDLS DEEPEN S/W AS IT PROGRESSES
ACRS THE REGION...SO TSRA SHUD MOVE A BIT FASTER THAN COMPLEX THIS
MRNG. STILL...UPWARDS OF 7 INCHES HAS ALREADY FALLEN ACRS PORTIONS
OF NRN MO...WILL NOT TAKE MUCH PRECIP TO CAUSE MORE FLASH
FLOODING. THEREFORE...HAVE EXTD THE FFA UNTIL 12Z SAT.
BULK OF SAT POPS ARE DUE TO UNCERTAINTY OF TIMING. COMPLEX TNGT
SHUD PUSH OUT OF THE CWA DURING THE MRNG HRS AS SFC RIDGE BUILDS
INTO THE AREA. HAVE DELAYED POPS A BIT AS THINK MDLS PUSH PRECIP
SEWD TOO FAST.
BETTER PRECIP CHCS RETURN SAT NGT AND SUN AS A S/W DROPS SE ACRS
THE AREA. MDLS INDICATE ANOTHER MCS DEVELOPING ACRS SRN SOUTH
DAKOTA SAT EVE AND PROPAGATING SEWD INTO CNTL IA. SHUD BE SOME WAA
TSRA ALONG THE SRN FLANK OF THIS MCS THAT SHUD REACH PORTIONS OF
CNTL MO BY SUNRISE SUN MRNG. THESE TSRA SHUD CONT ACRS NRN AND
NERN PORTIONS OF THE CWA DURING THE DAY SUN.
LITTLE IF ANY CHANGES WERE MADE BEYOND DAY 4.
OVERALL FCST HAS TRENDED TWD THE NAM...LOCAL WRF MDL AND ECMWF.
THESE MDLS HAVE BEEN PERFORMING BETTER THAN UKMET AND GFS THE PAST
WEEK AND HAVE BEEN FAIRLY CONSISTENT WITH PLACEMENT/TIMING OF
FEATURES.
FOR TEMPS DURING SHORT TERM...HAVE TRENDED TWD THE COOLER MOS
TEMPS TDY/TNGT AND TWD AVG FOR THE WEEKEND. TDY IS EXPECTED TO BE
A BIT WRMR. SHUD BE A BREAK IN PRECIP ALLOWING TEMPS TO CLIMB INTO
THE LWR TO MID 80S TDY. TMW IS EXPECTED TO BE A LITTLE WRMR AS
SKIES CLR OUT DURING THE MRNG. FOR SUN...WRMFNT LIFTS N OF THE
AREA AHEAD OF APPROACHING SYSTEM.
TILLY
&&
.AVIATION...
/638 AM CDT FRI JUL 25 2008/
FOR THE 12Z TAFS...
NEXT BATCH OF RAIN AND SOME EMBEDDED TSRA MOVING THROUGH NE AND
CENTRAL MO INTO STL METRO AREA ATTM. LIGHTNING DATA AND STLT DATA
SHOW AN OVERALL WEAKING TREND IN THE LAST HOUR OR SO AND THE
QUESTION FOR THIS MORNING ACTIVITY IS THE AMOUNT OF THUNDER. KEPT
TEMPO THUNDER IN KCOU AND KUIN WITH JUST VCTS MENTIONED IN STL
AREA TAFS. ANTICIPATING THIS AREA OF PCPN WILL SHIFT SE OF ALL THE
TAF SITES BY 15-16Z WITH A LULL UNTIL LATE AFTERNOON OR EARLY
EVENING. QUASI WARM FRONT WILL REMAIN DRAPPED THROUGH CENTRAL MO
AND LIFTING VIA ANOTHER SHORTWV AND THE LLJ SHOULD INITIATE NEXT
ROUND ACROSS NORTHERN MISSOURI BY EARLY EVENING. EXACT LOCATION
AND TIMING IS A LITTLE UNCERTAIN ALTHO OVERALL STORM MOTION SHOULD
BE TO THE SOUTHEAST. INTRODUCED A PROB GROUP IN THE TAFS TONIGHT
REFLECTING CURRENT THINKING ON TIMING/BEST POTENTIAL FOR IMPACT.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-KNOX-LEWIS-LINCOLN-MARION-MONROE-MONTGOMERY-PIKE-
RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 25, 4:36 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT FRI JUL 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 436 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT OVER MUCH OF THE AREA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY AND INTO SUNDAY NIGHT. SOME OF THE STORMS MAY ALSO BE STRONG OR SEVERE ACROSS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL ILLINOIS PRODUCING STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL. THE COMBINATION OF HOT WEATHER AND HUMIDITY IS EXPECTED TO PUSH HEAT INDICES IN THE CITY OF ST. LOUIS TO AROUND 100 DEGREES ON SATURDAY AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS OVER ONE INCH AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jul 25, 4:27 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0426 AM FLASH FLOOD PERRY 39.43N 91.67W
07/25/2008 RALLS MO DEPT OF HIGHWAYS
ROUTE B CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LSX0800709
FGLASSLocal storm report, Jul 25, 4:35 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0433 AM HEAVY RAIN PERRY 39.43N 91.67W
07/25/2008 M5.40 INCH RALLS MO MESONET
CURRENT STORM TOTAL. 2.70 INCHES OF THIS TOTAL FELL
BETWEEN 11 AND 12 PM ON JULY 24.
&&
EVENT NUMBER LSX0800710
FGLASSLocal storm report, Jul 25, 4:36 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0435 AM FLASH FLOOD VANDALIA 39.31N 91.49W
07/25/2008 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS ROADS FLOODED INCLUDING HIGHWAY 54.
&&
EVENT NUMBER LSX0800711
FGLASSLocal storm report, Jul 25, 6:12 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0609 AM FLASH FLOOD 1 S CURRYVILLE 39.33N 91.34W
07/25/2008 PIKE MO CO-OP OBSERVER
ROUTE M IS CLOSED WITH APPROX ONE FOOT OF WATER FLOWING
OVER THE ROAD.
&&
EVENT NUMBER LSX0800712
TILLYLocal storm report, Jul 25, 6:15 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0612 AM FLASH FLOOD 3 E VANDALIA 39.31N 91.43W
07/25/2008 PIKE MO CO-OP OBSERVER
ROUTE V AT AUDRAIN AND PIKE COUNTY LINE IS CLOSED DUE
TO HIGH WATER
&&
EVENT NUMBER LSX0800713
TILLYLocal storm report, Jul 25, 6:16 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 3 NE NEW HARTFORD 39.23N 91.24W
07/25/2008 PIKE MO CO-OP OBSERVER
ROUTE Y IS CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER LSX0800714
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 40 min |
| Jul 24, 10:23 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 12 hr |
| Jul 24, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 41 min |
| Jul 25, 12:51 AM CDT | Flash Flood Warning | LSX | Audrain, Pike, Ralls | 12 hr |
| Jul 25, 2:20 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jul 25, 9:54 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Jul 25, 10:20 AM CDT | River Flood Warning | LSX | Lincoln | 29 hr |
| Jul 25, 10:20 AM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Jul 25, 10:23 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 8 hr |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Callaway, Osage | 24 hr |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 10 days |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| Jul 25, 12:01 PM CDT | Areal Flood Warning | LSX | Boone, Callaway, Montgomery | 8 hr |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Pike | 9 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Lincoln | 9 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Saint Charles | 10 days |
| Jul 25, 12:51 PM CDT | Areal Flood Warning | LSX | Audrain, Pike | 8 hr |
| Jul 25, 6:10 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 12 hr |
| Jul 25, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.